Hail, Cherry
- When
- May 23, 6:50 PM MST
- Where
- Cherry County, 5 mi WSW of Merriman
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Crop damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.883, -101.783
Vehicles sustained window and body damage.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 23, 1:13 PM MST, 5 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SUN MAY 23 2004 ...FORECAST CONCERNS POSSIBLE SHOWERS AND THUNDERSTORMS IN THE NORTH THEN TEMPERATURES... .NEAR TERM...STRONG WINDS ALOFT ARE SHEARING TCU ACROSS WRN NEB. TONIGHT...STRONG 700MB WAA COUPLED WITH 50-60KT 850MB SRLY JET WILL FIRE ON A SHORT WAVE MOVING THROUGH SD. EXPECT THE ACTIVITY WILL GRAZE NORTHERN ZONES. SEVERE WX COULD DEVELOP BRIEFLY ACROSS HOLT AND BOYD COUNTIES. 800MB LIS AT 15Z MONDAY APCHG -10...STRONG SHEAR AND 700MB OMEGA. ADDED 30 POP NERN ZONES FOR MONDAY MORNING. REST OF MONDAY...COLD FRONT WORKS OVER FCST AREA AS ERN NEB GETS ANOTHER ROUND OF SVR WEATHER. .LONG TERM... TUES...SHORT WAVE CURRENTLY OVER SRN CA MOVES THRU KS. SOME MID LEVEL MOISTURE MIGHT BE ENOUGH FOR SHRA ACROSS CNTL/SRN PTN OF FCST AREA BUT WILL HOLD OF ON MENTION OF SHRA. WEDS AND THUR...GRADUAL MODERATION IN TEMPERATURES...THE ETA...AVN... ECMWF ARE IN VERY GOOD AGREEMENT. FRI-SAT-SUN...ECMWF AND GFS SUGGEST SIGNIFICANT STORM SYSTEM...12Z GFS SUGGESTS A PORTION OF THIS SYSTEM WILL AFFECT THE SRN PLAINS BUT ERRORS COULD BE LARGE. && .SYNOPSIS...NW FLOW HAS TAKEN OVER FCST AREA. STRONGLY SHEARED BUT WEAK INSTABILITY WILL LIMIT CONVECTIVE INITIATION THROUGH THURSDAY. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SUN MAY 23 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-241100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 347 PM CDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT THIS EVENING IN NORTHERN PORTIONS OF THE OUTLOOK AREA. MAINLY NORTH OF HIGHWAY 2. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER AN ISOLATED STORM MAY DRIFT OUT OF THE BLACK HILLS AND PINE RIDGE REGION INTO NORTHERN SHERIDAN OR NORTHWEST CHERRY COUNTY THIS EVENING...AND CONTAIN LARGE LARGE HAIL OR DAMAGING WINDS. A FRONT AND LOW PRESSURE SYSTEM FROM THE NORTHERN ROCKIES IS EXPECTED TO GENERATE ENOUGH LIFT FOR ISOLATED THUNDERSTORMS THIS EVENING AND TONIGHT OVER THE THE WESTERN HIGH PLAINS. UPPER LEVEL WINDS WILL ALLOW THESE STORMS TO DRIFT NORTHEAST INTO NORTHWESTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE ACROSS NORTHEAST PORTIONS OF THE OUTLOOK AREA ALONG AND NORTH OF A WARM FRONT. INSTABILITY ALOFT WILL BE STRONG ENOUGH THAT ISOLATED STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL DURING THE MORNING HOURS. THE AREA OF GREATEST RISK WOULD BE EAST OF HIGHWAY 183. THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND SOUTHWEST NEBRASKA EARLY TUESDAY WITH ANOTHER FRONT STALLING ON THE CENTRAL PLAINS. ANOTHER SYSTEM FRIDAY IS EXPECTED TO BRING A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THROUGH TUESDAY. 13
The North Platte radar (KLNX), 143 km away, was scanning. The volume nearest the first event began at 01:51 UTC.
3 hail. Local standard time, as filed.
Vehicles sustained window and body damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393416, 5393417, 5393418.